Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 35, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 20, 2019, 4:27 AM EST for Murray County, Georgia. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2019, 4:27 AM EST (09:27 UTC)
- Expired
- Jan 20, 2019, 12:13 PM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Holly Creek near Chatsworth (HOLG1). The gauge peaked at 10.39 ft at Jan 20, 2019, 7:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02385800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
404
WGUS42 KFFC 200927
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
427 AM EST Sun Jan 20 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Holly Creek near Chatsworth affecting Murray County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC213-202327-
/O.NEW.KFFC.FL.W.0035.190120T0927Z-000000T0000Z/
/HOLG1.1.ER.190120T0854Z.190120T0900Z.000000T0000Z.UU/
427 AM EST Sun Jan 20 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Holly Creek near Chatsworth.
* From early this morning until further notice.
* At 4 AM Sunday the stage was 9.9 feet and rising.
* Flood stage is 10 feet.
* At 10 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Smyrna Ramhurst Road.
&&
LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
3472 8486 3479 8477
$$2 follow-up statements
614
WGUS82 KFFC 201142
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
642 AM EST Sun Jan 20 2019
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Holly Creek near Chatsworth affecting Murray County
Chattooga River near Summerville affecting Chattooga County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC083-TNC065-210142-
/O.CON.KFFC.FL.W.0030.000000T0000Z-190121T0412Z/
/ENGG1.1.ER.190120T0115Z.190120T1200Z.190120T2212Z.UU/
642 AM EST Sun Jan 20 2019
The Flood Warning continues for
The Lookout Creek near New England.
* Until this evening.
* At 6 AM Sunday the stage was 12.5 feet and steady.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river will fall below flood stage late this afternoon.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC313-210142-
/O.CON.KFFC.FL.W.0034.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190120T0315Z.190120T1100Z.000000T0000Z.UU/
642 AM EST Sun Jan 20 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 6 AM Sunday the stage was 17.1 feet and nearly steady.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC213-210142-
/O.CON.KFFC.FL.W.0035.000000T0000Z-000000T0000Z/
/HOLG1.1.ER.190120T0854Z.190120T1130Z.000000T0000Z.UU/
642 AM EST Sun Jan 20 2019
The Flood Warning continues for
The Holly Creek near Chatsworth.
* Until further notice.
* At 6 AM Sunday the stage was 10.4 feet and rising.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* At 10 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Smyrna Ramhurst Road.
&&
LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
3472 8486 3479 8477
$$
GAC129-213-313-210142-
/O.EXT.KFFC.FL.W.0032.190120T1648Z-190121T1905Z/
/TLNG1.1.ER.190120T1648Z.190121T0000Z.190121T1305Z.NO/
642 AM EST Sun Jan 20 2019
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Conasauga River near Tilton.
* From late this morning until Monday afternoon.
* At 6 AM Sunday the stage was 14.1 feet and slowly rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 18.8 feet by this evening.The river will
fall below flood stage by tomorrow morning.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC055-210000-
/O.CON.KFFC.FL.W.0036.000000T0000Z-190121T0000Z/
/SUMG1.1.ER.190120T1020Z.190120T1045Z.190120T1800Z.NO/
642 AM EST Sun Jan 20 2019
The Flood Warning continues for
The Chattooga River near Summerville.
* Until this evening.
* At 5 AM Sunday the stage was 14.1 feet and rising.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 14 feet.
* The river will continue to fall to below flood stage by this
afternoon.
* At 14 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC117-121-210142-
/O.CON.KFFC.FL.W.0031.000000T0000Z-190121T1900Z/
/APHG1.1.ER.190120T1133Z.190120T1800Z.190121T1300Z.NO/
642 AM EST Sun Jan 20 2019
The Flood Warning continues for
The Big Creek near Alpharetta.
* From this morning until Monday afternoon.
* At 5 AM Sunday the stage was 6.1 feet and steady.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage later today and continue to
rise to near 7.9 feet by this afternoon. The river will fall below
flood stage by tomorrow morning.
* At 8 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed...especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Mill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$868
WGUS82 KFFC 201713
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1213 PM EST Sun Jan 20 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Holly Creek near Chatsworth affecting Murray County
GAC213-201743-
/O.CAN.KFFC.FL.W.0035.000000T0000Z-190120T1713Z/
/HOLG1.1.ER.190120T0854Z.190120T1215Z.190120T1550Z.UU/
1213 PM EST Sun Jan 20 2019
The Flood Warning is cancelled for
The Holly Creek near Chatsworth.
* This takes effect immediately.
* At 12 PM Sunday the stage was 9.8 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* At 10 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Smyrna Ramhurst Road.
&&
LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
3472 8486 3479 8477
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 20, 1:10 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Jan 20, 1:10 AM EST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 110 AM EST Sun Jan 20 2019 .PREV DISCUSSION... /issued 947 PM EST Sat Jan 19 2019/ UPDATE... Quick update to remove any mention of severe weather/remove Tornado Watch and adjust POPs/Wx grids overnight. Cold front continues to push into western GA at this time with temps falling quickly into the 40s behind it. Scattered light showers will continue in the colder airmass as upr lvl low tracks east across the Tennessee Valley. As colder air moves in, expect a few light snow showers or flurries mainly across far northwest GA and in the higher elevations (NW-facing slopes). DJN.83 PREV DISCUSSION... /Issued 650 PM EST Sat Jan 19 2019/ UPDATE... For 00z TAFs/Aviation. PREV DISCUSSION... /Issued 311 PM EST Sat Jan 19 2019/ SHORT TERM /Tonight through Sunday Night/... Still not too much change in the short term forecast trends. Deep/sharp upper trough sweeps through tonight into early Sunday. Instability remains marginal but moderate dynamics and strong shear continue the potential for damaging winds and even an isolated brief tornado as the main line of convection moves through late this afternoon and through the evening. Although chances for severe weather remain highest across the southern and western portions of the forecast area, some potential persists until the line is exiting the forecast area late in the evening or early Sunday morning. Rainfall totals between one and two inches are still expected along and north of the I-85 corridor. This is not likely to result in widespread flooding, but isolated flooding cannot be ruled out. Still expecting some mixing with or change to snow in the isolated to scattered showers across the far north early Sunday as the cold air spills in behind the cold front. Any amounts would be expected to remain light and the relatively warm, wet ground would further limit the potential for anything but trace amounts of accumulations. Wind speeds already starting to ramp up, but are expected to remain generally below advisory levels in the warm sector ahead of the system. However still seeing at least periods of wind speeds at or above 20 mph with some gusts around 35 mph likely across the area Sunday. A Wind Advisory will be in effect after midnight tonight through the day Sunday. 20 LONG TERM /Monday through Saturday/... No big changes were made to the long term. Deep troughing will affect the forecast area much of the time. The next system is on track for mid week...Wednesday into Thursday. Another wave crossing the TN Valley after that may cause light snow across the far north for Thursday night. Friday night is looking drier on both GFS/ECMWF so have cut back pops for the far north Friday night. Another deep low expected for the end of the period...although with placement differences between models. Previous discussion is included below. 41 && .AVIATION... 06Z UPDATE... Large expanse of MVFR cigs moving into ATL sites and this should remain through the first part of the morning hours. Anticipate cigs to lift to VFR by 14Z and then scatter out by 16Z. Winds will be the big issue for this TAF cycle with gusts in excess of 30 knots for the balance of today. Some low end gusts will continue into the overnight period before some lighter values finally arrive prior to daybreak on Monday. //ATL CONFIDENCE...06Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 44 25 44 27 / 5 0 0 0 Atlanta 39 25 42 29 / 0 0 0 0 Blairsville 32 17 39 23 / 20 0 0 0 Cartersville 39 23 41 27 / 5 0 0 0 Columbus 46 28 49 32 / 0 0 0 0 Gainesville 39 23 42 27 / 5 0 0 0 Macon 47 27 47 29 / 5 0 0 0 Rome 38 23 41 26 / 5 0 0 0 Peachtree City 42 25 45 28 / 0 0 0 0 Vidalia 50 31 47 31 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...Deese LONG TERM....41 AVIATION...Deese
Hazardous weather outlook, Jan 19, 10:40 PM EST, 5 hours 47 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1040 PM EST Sat Jan 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1040 PM EST Sat Jan 19 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... Behind a strong cold front, gusty northwest winds 15 to 25 MPH will develop and continue through much of Sunday. Gusts of 30 to 40 MPH at times can be expected, especially over the mountains of north Georgia. A Wind Advisory is in effect through Sunday. Scattered light showers across mainly north Georgia could mix with and change to light snow showers or flurries late tonight as colder air moves in. Minor accumulations up to 1/2 inch are possible in the higher elevations of extreme north Georgia, otherwise no accumulations or major impacts are anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Light snow showers are possible in parts of far north Georgia on Sunday morning as cold air is ushered in behind the system. Little to no accumulation is expected. Even a few flurries could be seen as far south as the Atlanta metro area, but should not have an impact. Conditions will be windy Sunday with gusts between 25 and 35 mph, making it feel even colder. Monday morning could see wind chill values in the single digits for the northern mountains, which could warrant an advisory in future updates over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected for the remainder of tonight.
In the hours before
Special weather statement, Jan 20, 3:19 AM EST, 1 hour 8 minutes before
Special Weather Statement National Weather Service Peachtree City GA 319 AM EST Sun Jan 20 2019 GAZ001>007-011>013-019>021-030>032-041>043-201600- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Pickens-Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson- Carroll-Douglas- 319 AM EST Sun Jan 20 2019 ...Black Ice Possible Through Early Morning... Despite elevated winds helping dry things out, some roadways with residual moisture will freeze through daybreak and into the morning hours. Temperatures at or below freezing over Alabama are headed toward portions of Northwest and Western Georgia with some upper 20s likely by 8am. Any water on roadways will freeze allowing for hazardous travel conditions. Motorists are urged to slow down and allow extra time to reach their destinations this morning. There may also be some light snow flurries or snow showers in this region although no accumulations are anticipated. Deese
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 7:13 PM EST | Special Weather Statement | FFC | Monroe | 32 min |
| Jan 19, 7:31 PM EST | Special Weather Statement | FFC | Schley | 29 min |
| Jan 19, 7:41 PM EST | Special Weather Statement | FFC | Bibb, Jones, Putnam | 34 min |
| Jan 19, 7:55 PM EST | River Flood Warning | FFC | Dade | 15 hr |
| Jan 19, 8:05 PM EST | Special Weather Statement | FFC | Houston, Macon, Peach, Sumter, Twiggs | 40 min |
| Jan 19, 8:10 PM EST | Special Weather Statement | FFC | Hancock | 35 min |
| Jan 19, 8:42 PM EST | Special Weather Statement | FFC | Bleckley, Dooly, Twiggs, Washington, Wilkinson | 33 min |
| Jan 19, 8:57 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Jan 19, 9:16 PM EST | Special Weather Statement | FFC | Bleckley, Pulaski, Wilkinson | 44 min |
| Jan 19, 9:27 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 23 hr |
| Jan 19, 9:35 PM EST | Special Weather Statement | FFC | Jefferson | 25 min |
| Jan 19, 10:00 PM EST | River Flood Warning | FFC | White | 9 hr |
| Jan 19, 10:22 PM EST | River Flood Warning | FFC | Whitfield | 57 hr |
| Jan 20, 4:35 AM EST | River Flood Warning | FFC | Chattooga | 11 hr |
| Jan 20, 2:20 PM EST | Wind Chill Advisory | FFC | Fannin, Gilmer, Towns, Union | 20 hr |
| Jan 20, 3:28 PM EST | River Flood Warning | FFC | Murray, Whitfield | 17 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.